View Single Post
Old 08-04-19, 03:20 PM
  #220  
sirjag
Senior Member
 
Join Date: Jun 2019
Location: Round Rock, Texas
Posts: 179

Bikes: Giant Contend SL 1 Disc

Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 129 Post(s)
Liked 64 Times in 44 Posts
Originally Posted by drbarney1 View Post
When they first advertised statins, Lipitor, they showed a famous football coach - who had never had any medical training - as the reason you should admire the advertiser. They advertise to you the patient for the purpose of recruiting you to provide them the free service of advertising to your doctor even though you have not had the medical training to tell your doctor what drugs you should have; "Ask your doctor about Lipitor." This proves they are not worthy of our trust. Statins have some side effects, which for some people, are not worth tolerating even if they could give you a longer life: muscle damage leading to sarcopenia, a loss of IQ from what it does to the brain, and the threat of adding belly fat because of the physiological consequence of diminished muscle mass. It should come as no surprise a corporation who advertises in a manner demonstrating they disrespect the dignity of ther target audience would not care what harm their product might do.
That is why if I visit New York city I will even stay away from Statin Island.
What in the world are you talking about? Ive never heard of these side effects before. A quick view of WebMD and Mayo Clinic turned this up:

https://www.mayoclinic.org/diseases-...s/art-20046013

Me personally? Ive taken Crestor for 15+ years. My total chol was 496 when I got out of the navy at 23yrs old. After three years it dropped to 200. This year its 168. My fitness and diet have fluctuated somewhat, but my doctor tells me with all my genetic risk factors and family history, my diet should only contribute about 15% of my total numbers. (I'm late 30s now)

I have never had any side effects, or heard of anyone who did...i guess i'm just curious where you are coming from.... Statins are also the #2 most prescribed med in the USA (behind pain killers of course). Just finding it hard to believe it could be as bad as you say....we would hear more about the issues you talked about....

Your kinda coming off as tinfoil hat person....

JAG
sirjag is offline